MAUDE Adverse Event Report: STRYKER GMBH ANGLED DEPTH GAUGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH ANGLED DEPTH GAUGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 703976
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the meter broke during the procedure.
 
Event or Problem Description
It was reported that the meter broke during the procedure.
 
Additional Manufacturer Narrative
Please note corrections to section d9/h3 the device was not returned.The received picture was reviewed, on the picture is an angled depth gauge in a tray visible.Not the complete gauge is visible and therefore a breakage cannot be confirmed.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition is unknown.
 
Event or Problem Description
It was reported that the meter broke during the procedure.Update: no debris left in the patient's body.
 
Additional Manufacturer Narrative
Correction: d9/h3 the device was returned and h6 (method, results, conclusion, clinical signs and health impact codes).The reported event could be confirmed, since the depth gauge is broken as complained.Only the slider with the broken probe was returned for evaluation.The housing with the laser markings for the catalog- and lot number was not returned.The visual inspection has shown that the probe of the depth gauge is broken off at the crossover from the shaft to the probe in the area of the weld.The microscopic inspection of the fracture face has shown that the breakage started with a crack on one side due to fatigue caused by the applied lateral forces over the years (device manufactured in the year 2016).The rest of the surface has the typical view of a instantaneous fracture that occurred after the device was weakened by the initial crack.In general is the device in a very used condition, the shaft of the probe has different deformations and is much less bend as in the original condition.There are different discolorations, scratches and nicks all over the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to an user related issue.Wear and tear after often and intense use over the years in combination with a mechanical overload during use did lead to the breakage of the device.If any additional information is provided, the investigation will be reassessed.

Brand Name
ANGLED DEPTH GAUGE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18737413
Report Number0008031020-2024-00106
Device Sequence Number7229367
Product Code LXH
UDI-Device Identifier07613252731344
UDI-Public07613252731344
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703976
Device Lot NumberK066FB7
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer03/21/2024
06/06/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date04/16/2024
07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown